Alert archive / Alabama / Dense Fog Advisories in 2021

Dense Fog Advisory 9, NWS Mobile, AL

February 25, 2021Escambia County, Okaloosa County, Santa Rosa County, Florida; 10 counties in Alabama; 4 counties in Mississippi

NWS Mobile, AL issued this dense fog advisory at Feb 25, 2021, 1:23 PM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; 10 counties in Alabama; 4 counties in Mississippi. It took effect at Feb 26, 2021, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2021, 1:23 PM CST (19:23 UTC)
In effect from
Feb 26, 2021, 12:00 AM CST
Expired
Feb 26, 2021, 10:00 AM CST
In force
10 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 79 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

894 
WWUS74 KMOB 251923
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
123 PM CST Thu Feb 25 2021

ALZ059-060-261>266-FLZ201>206-MSZ075-076-078-079-260330-
/O.NEW.KMOB.FG.Y.0009.210226T0600Z-210226T1500Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, 
Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, 
Wiggins, and Lucedale
123 PM CST Thu Feb 25 2021

...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY...

* WHAT...Visibility less than one quarter mile at times in dense 
  fog.

* WHERE...In Alabama, Mobile Inland, Baldwin Inland, Mobile
  Central, Baldwin Central, Mobile Coastal, Baldwin Coastal,
  Escambia, and Covington Counties. In Mississippi, Stone, 
  Greene, Perry, and George Counties. In Florida, Escambia Inland,
  Santa Rosa Inland, Okaloosa Inland, Escambia Coastal, Santa 
  Rosa Coastal, and Okaloosa Coastal.

* WHEN...From midnight tonight to 9 AM CST Friday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
3 follow-up statements
945 
WWUS74 KMOB 260307
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
907 PM CST Thu Feb 25 2021

ALZ059-060-261>266-FLZ201>206-MSZ075-076-078-079-261200-
/O.CON.KMOB.FG.Y.0009.210226T0600Z-210226T1500Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, 
Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, 
Wiggins, and Lucedale
907 PM CST Thu Feb 25 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...Visibility less than one quarter mile at times in dense 
  fog.

* WHERE...In Alabama, Mobile Inland, Baldwin Inland, Mobile 
  Central, Baldwin Central, Mobile Coastal, Baldwin Coastal, 
  Escambia, and Covington Counties. In Mississippi, Stone, 
  Greene, Perry, and George Counties. In Florida, Escambia 
  Inland, Santa Rosa Inland, Okaloosa Inland, Escambia Coastal, 
  Santa Rosa Coastal, and Okaloosa Coastal.

* WHEN...From midnight tonight to 9 AM CST Friday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
723 
WWUS74 KMOB 260704
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
104 AM CST Fri Feb 26 2021

ALZ052-053-055>058-261500-
/O.EXA.KMOB.FG.Y.0009.000000T0000Z-210226T1500Z/
Washington-Clarke-Monroe-Conecuh-Butler-Crenshaw-
Including the cities of Chatom, Millry, Grove Hill, Jackson, 
Thomasville, Homewood, Monroeville, Evergreen, Greenville, 
Brantley, and Luverne
104 AM CST Fri Feb 26 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Visibility reduced to one quarter mile or less in dense 
  fog.

* WHERE...Washington, Clarke, Monroe, Conecuh, Butler and 
  Crenshaw Counties.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Areas of fog near the coast will spread
  inland across Washington, Clarke, Monroe, Conecuh, and portions
  of Butler and Crenshaw counties in southwest and south central
  Alabama overnight into early Friday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

ALZ059-060-261>266-FLZ201>206-MSZ075-076-078-079-261500-
/O.CON.KMOB.FG.Y.0009.000000T0000Z-210226T1500Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, 
Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, 
Wiggins, and Lucedale
104 AM CST Fri Feb 26 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Visibility reduced to one quarter mile or less at times 
  in dense fog.

* WHERE...In Alabama, Mobile Inland, Baldwin Inland, Mobile 
  Central, Baldwin Central, Mobile Coastal, Baldwin Coastal, 
  Escambia, and Covington Counties. In Mississippi, Stone, 
  Greene, Perry, and George Counties. In Florida, Escambia 
  Inland, Santa Rosa Inland, Okaloosa Inland, Escambia Coastal, 
  Santa Rosa Coastal, and Okaloosa Coastal.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
544 
WWUS74 KMOB 261458
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
858 AM CST Fri Feb 26 2021

ALZ052-053-055>060-261>266-FLZ201>206-MSZ075-076-078-079-261600-
/O.EXT.KMOB.FG.Y.0009.000000T0000Z-210226T1600Z/
Washington-Clarke-Monroe-Conecuh-Butler-Crenshaw-Escambia-
Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George-
Including the cities of Chatom, Millry, Grove Hill, Jackson, 
Thomasville, Homewood, Monroeville, Evergreen, Greenville, 
Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, 
Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, 
Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, 
Wiggins, and Lucedale
858 AM CST Fri Feb 26 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Visibility reduced to one quarter mile or less at times 
  in dense fog.

* WHERE...In Alabama, Mobile Inland, Baldwin Inland, Mobile 
  Central, Baldwin Central, Mobile Coastal, Baldwin Coastal, 
  Escambia, and Covington Counties. In Mississippi, Stone, 
  Greene, Perry, and George Counties. In Florida, Escambia 
  Inland, Santa Rosa Inland, Okaloosa Inland, Escambia Coastal, 
  Santa Rosa Coastal, and Okaloosa Coastal.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Feb 25, 1:04 PM CST, 19 minutes earlier.

Area forecast discussion, Feb 25, 1:04 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
104 PM CST Thu Feb 25 2021

.NEAR TERM /Now Through Friday/...Most of the dense fog has
dissipated across the region by late this morning, but expect a
return of dense fog late this evening and overnight. No echoes on
radars as of early this afternoon, but could still see a few
showers over western and northern counties later today as surface
frontal boundary becomes nearly stationary just to the north of
our forecast area. temperatures have reached low to mid 70s at
most locations early this afternoon, as expected.

Nearly zonal flow aloft will persist across the region through
Friday. At the surface, high pressure over the eastern Gulf of
Mexico will maintain the light southeast to south low level flow
across our area, with low level moisture gradually increasing.
A few weak upper level shortwaves embedded in the near zonal
flow will periodically drift east across the southeast states
through Friday as well. At the surface, a nearly stationary
frontal boundary will remain situated over our far northern
counties this afternoon before lifting back slowly as a warm front
tonight into Friday. This boundary will continue to provide a low
level lifting focus for showers, best chance for which will likely
remain over our far northern counties or to the north of our
forecast area through Friday. There will be some CAPE and shear
south of the boundary, but without any deep forcing do not expect
any strong to severe thunderstorms through Friday, in fact SPC has
no outlook for even general thunderstorms over most of our area,
except maybe over far northern periphery.

The primary forecast concern for our area tonight into early
Friday will continue to be possibilities for dense fog. SREF
probabilities for visibilities of less than 1 mile continue to be
quite high across most of the southern half of the forecast area
again tonight into early Friday. Some lingering fog has remained
over the coastal waters and near the coastline today, as expected,
and we look for this offshore fog to become more dense and advect
northward into the forecast area tonight. By around midnight
probabilities of dense fog are 75 percent or higher over all of
our coastal counties, and the higher percentages spread inland
during the overnight hours. With the strong signal for fog, and
considering the fact that we have had areas of dense fog develop
the past several nights, we will use persistence and go ahead and
issue a Dense Fog Advisory with this afternoons forecast package
(valid for later tonight into Friday morning) for most of interior
southeast MS, much of southern AL and all of the western FL
panhandle. We are initially thinking the time for the Advisory
will be from 26/06Z until 26/15Z.

Expect the mild temperatures to continue, with lows tonight
ranging from the low to mid 50s over the interior counties to the
mid and upper 50s closer to and along the coast. On Friday, after
the fog burns off and skies become partly sunny, look for temps
over the interior to warm to the mid 70s and the lower 70s near
the coast. /12

&&

.AVIATION...
25/18Z Issuance...Low surface visibility and low ceilings have
generally dissipated this afternoon, but expected to quickly
redevelop by late this evening and continue into the morning
hours on Friday. IFR conditions will be likely across most of the
region overnight, with some LIFR (and even a few locations near
the coast with VLIFR) possible between about 26/06Z and 26/15Z.
Light winds are otherwise expected through the period. /12

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:11 AM CSTDense Fog AdvisoryMOBEscambia, Okaloosa, Santa Rosa6 hr
Feb 25, 3:09 AM CSTMarine Dense Fog AdvisoryMOB9 hr
Feb 25, 1:21 PM CSTMarine Dense Fog AdvisoryMOB23 hr

Nearby

Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Mississippi, 2021Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.